MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: the event date is not available and was reported as either (b)(6) 2021 or (b)(6) 2021.
 
Event or Problem Description
It was reported that the balloon burst.The target lesion was located in the superficial femoral artery (sfa).Stenosis was estimated at 50% target lesion was 80% calcified with no tortuosity.A 6.0mm x 40mm x 75cm athletis balloon was selected for use in a sfa angioplasty procedure to post-dilate a stent.After the stent was implanted, the athletis balloon was inflated once to a pressure between 10-12 atmospheres.However, the balloon burst.The procedure was completed with recanalization.There were no patient consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 - event date: the event date is not available and was reported as either (b)(6) 2021 or (b)(6) 2021.Upon receipt at our post market quality assurance laboratory, this athletis 6.0mm x 40mm x 75cm device was examined.Visual examination of the balloon identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 40 atmospheres as per athletis specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 14mm distal from the proximal markerband.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft or tip, which may have potentially contributed to the complaint incident.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11873371
Report Number2134265-2021-06622
Device Sequence Number13683556
Product Code LIT
UDI-Device Identifier08714729973799
UDI-Public08714729973799
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model Number39347-060470
Device Catalogue Number39347-060470
Device Lot Number0026421218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/15/2021
Patient Sequence Number1
Patient Age80 YR